CSN Login
Members Online: 6

Cancer survivor still having side effects from Taxol?

wendyladi98
Posts: 5
Joined: Oct 2009

Hello I was diagnosed with stage 1C Ovarian cancer, Stage 1a Uterine Cancer and a 1cm carcinoma on my appendix in October 2009 (I was the only triple primary cancer that year in my area, so the registrar told me ) I had a hysterectomy and had taxol/Carboplatin from February-June 2010. I felt a lump that december in my right groin area, was an inguinal lymph node and between Cts it was growing rather fast so they removed it, it was cancerous, so I had Direct radiation that ended May 2011. April 2011 I started having memory lapses, poor word recall, and absent minded, was blamed on the chemo. Whew sorry long story short, I have been cancer free as far as they can tell since then. April 2012 i was diagnosed with Valley fever and put on antifungals. About the middle of May I started having strange symptoms, headaches that wouldn't go away for days, left a week would come back a week that kind of thing. Tremors in my hands and sort of in my neck. Also I had burning pain in my neck that was almost constant. I had a spinal tap to rule out meningitis, was negative. So the symptoms have gotten progressively worse, about mid June to the present I have had mind boggling fatigue (worse than even on chemo) but this month has been the worst, burning intense pain up and down my back, difficulty concentrating on anything for very long which is totally out of character for me, when I type too much my fingers start to go numb, not needles and pins but I can't feel the finger tips. I have heaviness in my hands and arms and since March I have needed reading glasses (20/20 vision before) EVERY muscle in my body is touchy. I stand for more than 5 minutes my stomach gets that burning that is in my neck. sometimes when I turn my neck a certain way I feel like a knife is coming through my eye. I go up 3 stairs and my legs burn like I have run a marathon. So long story short (sorry i am wordy) My doctor is referring me to a neurologist, so far I have had a CT of the brain, C spine MRI and Lumbar MRI (I guess the neurologist has to evaluate me again to see if he wants a brain MRI which my cancer doctor says I definitely need) So I see my cancer doctor and he says all of this is probably due to taxol. He says we are getting to the point that more women are surviving Ovarian cancer whereas before they didn't, so now we are seeing the prolonged effects of taxol. Don't get me wrong, I am happy to suffer this instead of being dead, part of my problem is I want to know for sure that is what it is, so still following through to rule out MS, neuropathy and the like. I wondered if anyone can relate to the symptoms. I never would have thought my symptoms were chemo related because it has been 2 years since I was on chemo but my doctor claims that is how it seems to come on.

Glad to be done's picture
Glad to be done
Posts: 558
Joined: Jul 2012

Hi Wendy...
I too did taxol with cisplatin. I met with my ongoligist/surgeron before each cycle started. After my 4th treatment I started feeling tingleing and numbness in my left foot de to neuropathy from the taxol. She offered to back off on the taxol but I said I can live with tingleyness for a while I can't live with cancer... So we went full bull ahead with taxol for the last two.

1 month out of treatment I still get the numbness in my toes on my left foot everyday at some point. It may not be till evening when I am sitting and relaxing but it was there. Friday my hands felt like lead bombs. lol They felt heavy like I couldnt hold them up Wierd

Monday is chemo my completion scan and I am nervous even though the doctor told me I have nothing to worry about and that it is just a formality. She says my bloodwork says it all and has told her since the beginning of treatments. I'm a worry wat though. I have to wait till aug 3rd (2 complete weeks) because she is on vacation this week and at the hosptial till that Friday. That will KILL Me...... She said when we meet at that appt if I am still having numbness she will refer me to a neuroligist.

Tethys41's picture
Tethys41
Posts: 1057
Joined: Sep 2010

Wendy,
If you get no good answers in the medical community, I suggest you find a good naturopath to look into your situation. I'm guessing you may be dealing with autoimmune issues, but it isn't cut and dried and you should work with someone who can get to the root of the problem. It is also very likely that your diet is affecting these symptoms. I hope you find some answers.

lovesanimals's picture
lovesanimals
Posts: 1262
Joined: Sep 2011

I had the standard six sessions of carbo/taxol between December 2010 and March 2011 and have had no more chemo since then. The only lingering side-effect that I experienced was fatigue, which gradually lessened and then went away all together within a couple of months or so. I did not experience at all what you've been suffering with. I know that each woman can have different side effects from the same drugs but I think if I were in your shoes, I would try to get another opinion to verify the cause(s) of your symptoms and pain.

Good-luck to you!

Kelly

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network